MAUDE Adverse Event Report: MEDTRONIC MEXICO XPANDER; TAMP

MEDTRONIC MEXICO XPANDER; TAMP
Model Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having balloon kyphopl asty procedure (th12) due to primary osteoporosis ( compression fracture).It was reported that after insertion, expansion and verification of the front and side views were performed.While the balloon was expanded inside the body, cement mixing was conducted.Upon checking the cement viscosity and at the timing of deflating the balloon, blood backflow into one of the ibts was observed, indicating balloon damage.The other ibt was used without any issues.Since no contrast medium shadow was detected on the image in the fully deflated state, it was assumed there were no residuals inside the body, and the procedure was continued.It was noted that significant bone sclerosis had progressed, and only 1.5cc of cement could be filled at a time, leading the physician to comment that the bone might have been hard.Balloon ruptured during contraction.Pre- rupture pressure was not 200 psi or greater.There were no patient symptoms reported.There were no further complications reported regarding the event.

Brand Name
XPANDER
Common Device Name
TAMP
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22068349
Report Number9612164-2025-02536
Device Sequence Number9394469
Product Code HXG
UDI-Device Identifier00763000311919
UDI-Public00763000311919
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK09A
Device Catalogue NumberK09A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown